Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 317, NWS Nashville, TN

November 9, 20004 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:03 PM CST for 4 counties in Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 1:03 PM CST (19:03 UTC)
Expired
Nov 9, 2000, 1:45 PM CST
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN

The radar

The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 1:25 PM CSTThunderstorm Wind 50 EGainesboro, TNLaw enforcement reported trees down.
Nov 9, 1:30 PM CSTThunderstorm Wind 50 ECountywide, TNEMA reported trees down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 11:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 091903
SVRBNA
TNC027-087-111-159-091945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
103 PM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CELINA
  JACKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GAINESBORO
  EASTERN MACON COUNTY IN TENNESSEE
  NORTHEASTERN SMITH COUNTY IN TENNESSEE

* UNTIL 145 PM CST

* AT 1258 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF RED BOILING
  SPRINGS TO 17 MILES SOUTHWEST OF GAINESBORO...OR FROM 9 MILES NORTH
  OF LAFAYETTE TO 6 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT 45
  MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER GAINESBORO AT 115 PM CST
  OVER CELINA AT 130 PM CST

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS!

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 3663 8593 3622 8593 3622 8583 3626 8579
          3624 8574 3624 8554 3629 8549 3646 8549
          3655 8538 3662 8538
$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 9, 10:20 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 AM CST THU NOV 9 2000

LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED
COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER.
BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO
REFLECT LATEST TRENDS.

.BNA...NONE.

MAG

In the hours before

Local storm report, Nov 9, 11:58 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1158 AM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 AM    10 S CLARKSVILLE          TN   WIND DAMAGE
11/09/00   MONTGOMERY                     LAW ENFORCEMENT REPORTED
                                          TREES DOWN
Local storm report, Nov 9, 12:20 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1220 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 PM    SPRINGFIELD               TN   WIND DAMAGE
11/09/00   ROBERTSON                      LAW ENFORCEMENT REPORTED
                                          TREES DOWN COUNTY-WIDE
Local storm report, Nov 9, 12:26 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1226 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 PM    GALLATIN                  TN   WIND DAMAGE
11/09/00   SUMNER                         TREES DOWN COUNTY-WIDE

SD
Local storm report, Nov 9, 12:37 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM    GALLATIN                  TN   WIND DAMAGE
11/09/00   SUMNER                         TREES AND POWER LINES DOWN
                                          ACROSS EASTERN SUMNER
                                          COUNTY.

1245 PM    HARTSVILLE                TN   WIND DAMAGE
11/09/00   TROUSDALE                      TREES DOWN COUNTY WIDE
                                          REPORTED BY LAW ENFORCEMENT

1245 PM    7 MILES SW LAFAYETTE      TN   WIND DAMAGE
11/09/00   MACON                          TREE DOWN NEAR HILLSDALE
                                          REPORTED BY LAW ENFORCEMENT

SD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:14 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry31 min
Nov 8, 11:12 PM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore33 min
Nov 9, 12:02 PM CSTSevere Thunderstorm WarningOHXRobertson, Sumner28 min
Nov 9, 12:32 PM CSTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale28 min
Nov 9, 1:15 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam60 min
Nov 9, 1:38 PM CSTSevere Thunderstorm WarningOHXCumberland, White52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.